Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Binghamton, NY

July 1, 2014Chenango County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 1, 2014, 6:55 PM EDT for Chenango County, New York. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2014, 6:55 PM EDT (22:55 UTC)
Expired
Jul 1, 2014, 7:30 PM EDT
In force
35 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

County Chenango County, NY

The radar

The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:09 PM EDTTSTM WND DMG2 Wnw Norwich, NYMULTIPLE TREES DOWN BARTLETT RD AND STATE RT. 23
Jul 1, 7:10 PM EDTTSTM WND DMGPlymouth, NYTREES BLOCKING NORTH RD.
Jul 1, 7:15 PM EDTTSTM WND DMGNorwich, NYSPORATIC TREES AND WIRES DOWN ACROSS THE CITY OF NORWICH. TREES AND BRANCHES DOWN ALONG RT. 23 EAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WUUS51 KBGM 012255
SVRBGM
NYC017-012330-
/O.NEW.KBGM.SV.W.0039.140701T2255Z-140701T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
655 PM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHENANGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 730 PM EDT.

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MC DONOUGH...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OXFORD BY 702 PM EDT...
  7 MILES SOUTH OF PLYMOUTH BY 704 PM EDT...
  NORWICH AND 7 MILES SOUTH OF NORTH NORWICH BY 712 PM EDT...
  8 MILES NORTH OF MT UPTON BY 728 PM EDT...
  7 MILES SOUTH OF NEW BERLIN BY 730 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4257 7533 4255 7537 4248 7540 4241 7538
      4242 7577 4260 7579 4266 7533 4265 7532
      4259 7534 4259 7532
TIME...MOT...LOC 2256Z 266DEG 22KT 4252 7566

$$

RHB
1 follow-up statement
480 
WWUS51 KBGM 012309
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
709 PM EDT TUE JUL 1 2014

NYC017-012330-
/O.CON.KBGM.SV.W.0039.000000T0000Z-140701T2330Z/
CHENANGO NY-
709 PM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL CHENANGO COUNTY...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PRESTON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POLKVILLE...NORWICH AND NORTH NORWICH BY 715 PM EDT...
  HOLMESVILLE BY 730 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4257 7533 4255 7537 4248 7540 4241 7538
      4242 7570 4261 7569 4266 7533 4259 7534
      4259 7532
TIME...MOT...LOC 2309Z 274DEG 20KT 4251 7558

$$

RHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:21 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 1, 6:21 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
621 PM EDT TUE JUL 1 2014

.SYNOPSIS...
SUMMER HEAT AND HUMIDITY WILL CONTINUE THIS WEEK. THE UNSTABLE MOIST
ATMOSPHERE WILL LEAD TO A CHANCE OF THUNDERSTORMS AT ANYTIME INTO
THURSDAY. A COLD FRONT WILL SWEEP THROUGH ON THURSDAY...WITH
COOLER, CANADIAN HIGH PRESSURE BUILDING IN FOR THE HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

620 PM UPDATE...UPDATE TO CANCEL THE ADVISORY AS HEAT INDEX ARE ARND 10
DEGREES BLO CRITERIA. ALSO UPDATED THE POP AND WX GRIDS TO REFLECT
CRNT TRENDS. PRVS DISC BLO.

HOT AND HUMID CONDITIONS WILL PERSIST INTO THIS EVENING. THE HEAT
ADVISORY IN EFFECT ACROSS THE FINGER LAKES REGION WILL BE ALLOWED
TO EXPIRE ON TIME EARLY TONIGHT AS WE ARE PEAKING IN TEMPERATURE
AT THIS TIME. HEAT INDICES ARE FALLING A BIT SHORT AT THE OBSERVING
STATIONS...BUT ARE CLOSE ENOUGH THAT SOME OF THE URBAN AREAS WE/RE
NOT EXPLICITLY MEASURING COULD BE OVER THE THRESHOLD.

THE ATMOSPHERE HAS SUFFICIENTLY DESTABILIZED WITH MLCAPE VALUES
AVERAGING ABOUT 1500 J/KG ACROSS CNY/NEPA. THERE IS WEAK
CONVECTION STARTING TO FORM ALONG AN AXIS FROM ERN LK ONTARIO INTO
THE MOUNTAINS OF CNTRL PA WITH SCT CELLS FURTHER WEST. A LACK OF A
SIGNIFICANT SFC-MID LVL TRIGGER AND STILL A SLIGHT MID-LVL
CAPPING INVERSION IS WHAT IS LIMITING FURTHER DEVELOPMENT ATTM.
MESOSCALE MODELS STILL SUGGEST THAT ADDITIONAL CONVECTION FIRES
INTO THIS EVENING. WE HAVE OUR DOUBTS ABOUT WIDESPREAD
THUNDERSTORMS FIRING UP...BUT CONFIDENCE TO PULL BACK TOO MUCH ON
PROBABILITIES IS NOT THERE. THIS CAN BE MONITORED SHORT TERM AND
ADJUSTED THIS EVENING...BUT FOR THE MOST PART WE EXPECT MOST OF
THE REGION TO BE RAIN FREE...ESPECIALLY SOUTH AND EAST.

THE REST OF TONIGHT SHOULD FEATURE STABILIZATION AND HAVE TRENDED
POPS DOWN TO NOTHING MORE THAN ISOLD ACTIVITY OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEDNESDAY LOOKS TO BE THE BETTER SET UP FOR THUNDERSTORM ACTIVITY
AND THE POTENTIAL FOR SEVERE WEATHER. THE STRONGER DYNAMIC FORCING
ASSOCIATED WITH THE 300 MB RIGHT ENTRANCE REGION SAGS ACROSS NEW
YORK WITH MODELS PICKING UP ON A MID-LVL SHORT WAVE TRANSITING
FROM SOUTWEST TO NORTHEAST DURING THE DAY...MAINLY THE AFTERNOON.
THE SFC COLD FRONT WILL ALSO BE CLOSER TO THE REGION ENHANCING SFC
CONVERGENCE. WE WILL DESTABILIZE SIMILAR TO TODAY. THIS SHOULD GET
SCT-NMRS THUNDERSTORMS GOING...AND WITH 0-6 KM BULK SHEAR VALUES
STRONGER THAN TODAY WE SHOULD BE SEEING A HIGHER CHC FOR SEVERE
ACTIVITY.

ANOTHER HOT AND HUMID ONE WITH MID-UPR 80S AND SOME SPOTS
TOUCHING ON 90.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
200 PM EDT UPDATE...
WEDNESDAY NIGHT MAY HAVE SOME LINGERING CONVECTION FROM THE DAY ON
WED. STILL EXPECT SEVERE WEATHER ON WED... SEE PREVIOUS DISCUSSION
FOR MORE DETAILS ON POSSIBLE SEVERE WEATHER. EXPECT ACTIVITY TO
START TO SLOW DOWN CLOSE TO 06Z THURS.

ON THURS THE RISK FOR SEVERE WEATHER CONTINUES TO LOOK SLIM BUT
THE POTENTIAL FOR HEAVY RAINFALL OVER THE POCONOS AND CATSKILLS
AREA LOOKS TO BE MORE PROBABLE. TROPICAL STORM ARTHUR IS EXPECTED
TO MOVE ALONG THE EAST COAST AND IMPACT THE NC COAST BY FRIDAY
MORNING. OVER NY AND PA A COLD FRONT IS EXPECTED TO MAKE ITS WAY
INTO OUR AREA AND MAY STALL OVER THE SE PORTIONS OF THE CWA. THE
MOISTURE FROM THIS TROPICAL SYSTEM LOOKS LIKE IT WILL ADVECT NORTH
INTO THE REGION. TAKING A LOOK AT THE UPPR LVL DYNAMICS... WE WILL
BE IN THE RIGHT REAR QUADRANT OF THE UPPR LVL JET ACCOMPANIED BY
STRONG DYNAMICAL LIFT FROM A POTENT UPPR LVL TROUGH. THE UPPER
LEVEL DYNAMICS ATTENDANT WITH THE SFC LOW APPEARS TO BE WHAT IS
CALLED A PRE... A PREDECESSOR RAINFALL EVENT. IF THE JET REMAINS
FAR ENOUGH NORTH AND ALL THE DYNAMICS ALIGN PROPERLY WE MAY HAVE A
DECENT FLASH FLOOD EVENT. BUT ALL THE ELEMENTS NEED TO LINE UP
PRECISELY. WILL WATCH THE SITUATION CLOSELY TO NARROW A REGION
PRECISE REGION FOR FLASH FLOODING.

LOOKING AT FRIDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD...
DECIDED TO FOLLOW CLOSELY TO WPC GUIDANCE AGAIN TODAY AND MADE
MINOR ADJUSTMENTS TO THE PRIOR FORECAST. THE UPPER LEVEL TROUGH
THAT IS EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY WILL BE LOCATED OVER THE MID-WEST BY THURSDAY EVENING.
THE TROUGH WILL SLOWLY SHIFT EAST THROUGH SAT MORNING. THE
EXPECTED COLD FRONT WILL BE EAST OF THE CWA BY 00Z FRIDAY AND NW
SFC IS EXPECTED TO PREVAIL WITH COOLER AND DRIER AIR ALOFT. AS NW
FLOW WILL PREVAIL THROUGH FRIDAY AFTERNOON... UPSLOPE SHOWERS MAY
DEVELOP DUE TO LINGERING LOW LVL MOISTURE REMAINING OVER THE CWA.

FRIDAY NIGHT THE UPPR LVL TROUGH AXIS WILL SHIFT TO THE EAST OF
THE AREA AND SFC RIDGING WILL BUILD IN FROM THE WEST. THIS WILL
RESULT IN THE CHANCE FOR UPSLOPE SHOWERS DIMINISHING ACROSS THE
CWA. A SFC RIDGE IS EXPECTED TO REMAIN OVER THE CWA WITH QUIET
WEATHER THROUGH THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES
WILL BE ON THE WARMING TREND HEADING TOWARDS THE WEEKEND WITH
TEMPERATURES RISING INTO THE LOW TO MID 80S BY SUNDAY. LOW
TEMPERATURES ARE EXPECTED TO BE IN THE UPPR 40S TO MID 50S THROUGH
THE PERIOD.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SCT-BKN VFR CIGS WITH ISOLD TO SCT TSRA CAN BE EXPECTED THROUGH
MUCH OF THE EVENING HOURS. BRIEF MVFR CIG/VSBY POSSIBLE IF ANY
TSRA MOVE THROUGH A TERMINAL. CONFIDENCE IS RELATIVELY LOW IN THIS
HAPPENING. LATER TONIGHT...WARM AND HUMID AIRMASS SHOULD BE
CONDUCIVE TO STRATOCUMULUS DEVELOPMENT IN THE MVFR-VFR RANGE.
VSBYS ARE ALSO LIKELY TO DECREASE TO MVFR IN MIST AND HAZE IN THIS
ENVIRONMENT. LOCAL IFR IS POSSIBLE...BUT THIS WOULD ONLY MAINLY
OCCUR AT THE LOCATIONS WHICH RECEIVE RAIN TONIGHT. AFTER
12Z...LOWER CONDITIONS LIFT TO VFR.

WINDS SW 10-15 KTS GUSTY TO 25 KTS UNTIL SUNDOWN...THEN
LIGHT/VRBL.

OUTLOOK...

WED THROUGH THU...RESTRICTIONS FROM RA/TSRA AS MOIST COLD FRONT
MOVES THROUGH THE REGION...ESPECIALLY WED AFTN AND EVE.

THU NGT THROUGH SAT...VFR EXCEPT POSSIBLE VALLEY FOG KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...DGM/JAB
NEAR TERM...DGM/JAB
SHORT TERM...JAB
LONG TERM...KAH
AVIATION...TAC
Hazardous weather outlook, Jul 1, 6:19 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
619 PM EDT TUE JUL 1 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-022230-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
619 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HEAT AND HUMIDITY TODAY WILL PROVIDE AN UNSTABLE
ATMOSPHERE...LEADING TO A CHANCE FOR THUNDERSTORMS WITH STRONG
GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN THIS
EVENING. THE STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS
A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WEDNESDAY AGAIN MAY CONTAIN LOCALLY HEAVY RAIN AND
STRONG GUSTY WINDS AS A COLD FRONT MOVES THROUGH THE REGION. THE
STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS WEDNESDAY THROUGH WEDNESDAY NIGHT.

NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-PAZ040-043-044-047-048-072-022230-
SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
619 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HEAT AND HUMIDITY TODAY WILL PROVIDE AN UNSTABLE
ATMOSPHERE...LEADING TO A CHANCE FOR THUNDERSTORMS THIS EVENING WHICH MAY
CONTAIN GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WEDNESDAY MAY CONTAIN LOCALLY HEAVY RAIN AND STRONG
GUSTY WINDS AS A COLD FRONT MOVES INTO THE REGION. THE STORM
PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS WEDNESDAY THROUGH WEDNESDAY NIGHT.

THE FRONT WILL THEN STALL NEAR OR JUST SOUTHEAST OF OUR VICINITY
THURSDAY...INTERACTING WITH TROPICAL MOISTURE. ADDITIONAL SHOWERS
AND THUNDERSTORMS THURSDAY COULD PRODUCE LOCALLY HEAVY RAINFALL.

NO HAZARDOUS WEATHER EXPECTED FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 4:19 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT TUE JUL 1 2014

NYZ017-018-036-044-012115-
CAYUGA NY-CORTLAND NY-MADISON NY-ONONDAGA NY-
419 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORM WILL AFFECT NORTHERN CORTLAND...SOUTHERN
CAYUGA...SOUTHERN ONONDAGA AND WESTERN MADISON COUNTIES...

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A   STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL... GUSTY
WINDS... AND VERY   HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SCIPIO
CENTER...AND MOVING   EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OWASCO AND MONTVILLE AT 425 PM EDT...
  NILES AND NEW HOPE AT 430 PM EDT...
  MARIETTA AND SEMPRONIUS AT 435 PM EDT...
  GLEN HAVEN AND SCOTT AT 440 PM EDT...
  OTISCO AND CEDARVALE AT 445 PM EDT...
  VESPER AND PREBLE AT 450 PM EDT...
  LA FAYETTE AND TULLY AT 455 PM EDT...
  POMPEY AND APULIA AT 500 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4314 7585 4275 7567 4266 7662 4294 7672

KAH
Special weather statement, Jul 1, 4:59 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
459 PM EDT TUE JUL 1 2014

NYZ009-016>018-022>025-036-037-044-045-055-056-PAZ038-012200-
BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND
NY-MADISON NY-ONEIDA NY-ONONDAGA NY-SCHUYLER NY-SENECA NY-STEUBEN
NY-TIOGA NY-TOMPKINS NY-
459 PM EDT TUE JUL 1 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHEMUNG...CORTLAND...
EXTREME NORTHWESTERN BROOME...EXTREME SOUTHEASTERN SENECA...
MADISON...NORTHWESTERN BRADFORD...NORTHWESTERN CHENANGO...
NORTHWESTERN TIOGA...SOUTHEASTERN CAYUGA...SOUTHEASTERN ONONDAGA...
SOUTHEASTERN SCHUYLER...SOUTHEASTERN STEUBEN...SOUTHERN ONEIDA AND
TOMPKINS COUNTIES...

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...
GUSTY WINDS... AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEW LONDON TO ADDISON...AND MOVING EAST AT 20
MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  VERONA MILLS AND POMPEY AT 505 PM EDT...
  CHITTENANGO FALLS STATE PARK AND COMO AT 510 PM EDT...
  ROME AND VERONA AT 515 PM EDT...
  FABIUS AND CAZENOVIA AT 520 PM EDT...
  ALLAN H. TREMAN STATE MARINE PARK AND SHERRILL AT 525 PM EDT...
  BUTTERMILK FALLS STATE PARK AND ROBERT H. TREMAN STATE PARK AT 530
  PM EDT...
  PETERBORO AND NELSON AT 535 PM EDT...
  ORISKANY BATTLEFIELD STATE HISTORIC SITE AND WESTMORELAND AT 540 PM
  EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4208 7739 4327 7565 4316 7512 4305 7521
      4299 7521 4195 7674

KAH
Special weather statement, Jul 1, 6:11 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT TUE JUL 1 2014

NYZ009-018-024-025-036-037-044>046-055>057-PAZ038-039-012315-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE
NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SUSQUEHANNA PA-TIOGA
NY-TOMPKINS NY-
611 PM EDT TUE JUL 1 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT BROOME...CHENANGO...
CORTLAND...EASTERN CHEMUNG...EXTREME SOUTHEASTERN ONONDAGA...EXTREME
WEST CENTRAL DELAWARE...MADISON...NORTHEASTERN BRADFORD...
NORTHWESTERN SUSQUEHANNA...OTSEGO...SOUTHEASTERN ONEIDA...
SOUTHEASTERN TOMPKINS AND TIOGA COUNTIES...

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A   LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE
HAIL...  GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF HINCKLEY TO
LOCKWOOD...AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  STOCKWELL AND SAUQUOIT AT 620 PM EDT...
  POOLVILLE AND NORTH BROOKFIELD AT 625 PM EDT...
  NANTICOKE AND LISLE AT 630 PM EDT...
  BRIDGEWATER AND WHITNEY POINT AT 635 PM EDT...
  BOWMAN LAKE STATE PARK AND WINDHAM AT 640 PM EDT...
  UNION CENTER AND LEONARDSVILLE AT 645 PM EDT...
  WEST WARREN AND WEST CORNERS AT 650 PM EDT...
  WARREN CENTER AND LITTLE MEADOWS AT 655 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4333 7507 4330 7514 4326 7515 4322 7506
      4305 7521 4286 7520 4287 7515 4291 7509
      4283 7490 4290 7487 4283 7466 4184 7604
      4210 7679 4350 7510

KAH

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:19 PM EDTSpecial Weather StatementBGMOnondaga56 min
Jul 1, 4:59 PM EDTSpecial Weather StatementBGMChemung, Cortland, Madison, Tompkins61 min
Jul 1, 5:26 PM EDTSevere Thunderstorm WarningBGMCayuga, Chenango, Cortland, Madison, Onondaga21 min
Jul 1, 5:56 PM EDTSevere Thunderstorm WarningBGMOneida34 min
Jul 1, 5:57 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Otsego48 min
Jul 1, 6:11 PM EDTSpecial Weather StatementBGMBroome, Chenango, Cortland, Madison, Otsego, Tioga64 min
Jul 1, 6:28 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga20 min
Jul 1, 7:11 PM EDTSpecial Weather StatementBGMChenango, Delaware, Otsego64 min
Jul 1, 7:15 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego45 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.